Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 5, 2016, 7:32 PM CDT for 8 counties in Minnesota. It was in force for 118 min. 33 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2016, 7:32 PM CDT (00:32 UTC)
- Expired
- Jul 5, 2016, 9:30 PM CDT
- In force
- 118 min
- Issued by
- NWS Twin Cities, MN
Counties Brown County, MN, Carver County, MN, Dakota County, MN, Le Sueur County, MN, Nicollet County, MN, Rice County, MN, Scott County, MN, Sibley County, MN
The radar
The Minneapolis radar (KMPX), 60 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 7:32 PM CDT | TSTM WND GST 52 | Burnsville, MN | ONE POOL LOUNGE CHAIR TOSSED INTO THE DEEP END OF THE CONDO POOL. WIND MEASURED WITH PRIVATE DAVIS WEATHER STATION. |
| Jul 5, 7:35 PM CDT | TSTM WND DMG | Faribault, MN | SCATTERED TREES DOWN ACROSS TOWN. |
| Jul 5, 7:35 PM CDT | TSTM WND GST 50 | Prior Lake, MN | PRIVATE WEATHER EQUIPMENT. |
| Jul 5, 7:35 PM CDT | NON-TSTM WND GST 31 | Elko, MN | MESONET STATION ELKO /E5840/. |
| Jul 5, 7:35 PM CDT | NON-TSTM WND GST 36 | 1 N Skyline, MN | MESONET STATION SKYLINE /MN073/. |
| Jul 5, 7:35 PM CDT | NON-TSTM WND GST 39 | 5 Nnw Eagle Lake, MN | AWOS STATION MANKATO AP /MKT/. |
| Jul 5, 7:37 PM CDT | NON-TSTM WND GST 31 | 4 Ne Henderson, MN | MESONET STATION HENDERSON 4ENE /MN075/. |
| Jul 5, 7:38 PM CDT | NON-TSTM WND GST 34 | Morristown, MN | MESONET STATION MORRISTOWN /E2120/. |
| Jul 5, 7:39 PM CDT | TORNADO | 4 Ene Faribault, MN | EF1 TORNADO DEVELOPED JUST EAST OF CANNON CITY AND TRACKED ESE FOR ABOUT 3.7 MILES. TREES WERE UPROOTED AND A BRANCH COMPLETELY IMPALED AN OUTSIDE WALL OF A HOME. ESTIMATED MAX WIND 90 MPH. . THE DURATION OF THE TORNADO EVENT WAS 5 MINUTES. |
| Jul 5, 7:40 PM CDT | TSTM WND DMG | 1 Sse Burnsville, MN | SECTION OF LARGE PRIVACY FENCE BLOWN DOWN. REPORTED AT MC ANDREWS ROAD, BURNSVILLE, MN. |
| Jul 5, 7:40 PM CDT | TSTM WND DMG | 2 Ese Faribault, MN | SIDING OFF HOUSE. 6 INCH TREE BLOWN INTO AND THROUGH THE HOUSE. LIKE A TORPEDO. |
| Jul 5, 7:40 PM CDT | TSTM WND DMG | Lakeville, MN | 1.5FT DIAMETER FALLEN TREE LIMB DAMAGED CAR. REPORTED VIA FACEBOOK. . |
| Jul 5, 7:40 PM CDT | NON-TSTM WND GST 27 | 2 Ne Lakeville, MN | MESONET STATION LAKEVILLE 2NE /C5773/. |
| Jul 5, 7:40 PM CDT | NON-TSTM WND GST 50 | 2 Nnw Burnsville, MN | MESONET STATION BURNSVILLE 2NNW /MN086/. |
| Jul 5, 7:41 PM CDT | HIGH SUST WINDS 26 | 1 Ssw Faribault, MN | MESONET STATION FARIBAULT 1SSW /FRBLT/. |
| Jul 5, 7:42 PM CDT | NON-TSTM WND GST 33 | 3 N Hastings, MN | MESONET STATION HASTINGS 3N /D8231/. |
| Jul 5, 7:44 PM CDT | HIGH SUST WINDS 34 | 2 Se Farmington, MN | MESONET STATION FARMINGTON 2ESE /FRRNG/. |
| Jul 5, 7:45 PM CDT | TSTM WND DMG | 4 E Elko, MN | 100 YR OLD 2 FOOT DIAMETER TREE DOWNED. ANOTHER 7-8 DIAMETER LIMB FELL ON CAR AND DAMAGED ROOF/WINDOW. TIME ESTIMATED. |
| Jul 5, 7:49 PM CDT | HIGH SUST WINDS 31 | 1 Ese Farmington, MN | MESONET STATION FARMINGTON 1ESE /FRMGN/. |
| Jul 5, 7:49 PM CDT | NON-TSTM WND GST 46 | 3 S Carver, MN | MESONET STATION CARVER 3S /TS642/. |
| Jul 5, 7:52 PM CDT | HAIL 1 | Farmington, MN | |
| Jul 5, 7:54 PM CDT | NON-TSTM WND GST 48 | 3 Nw Faribault, MN | AWOS STATION FARIBAULT AP /FBL/. |
| Jul 5, 7:54 PM CDT | TORNADO | 7 E Dennison, MN | CONCENTRATED TREE DAMAGE. |
| Jul 5, 7:55 PM CDT | NON-TSTM WND GST 47 | 3 Sw Farmington, MN | AWOS STATION LAKEVILLE AP /LVN/. |
| Jul 5, 8:00 PM CDT | TSTM WND DMG | Farmington, MN | 2.5 FT DIAMETER OAK TREE DOWN. TIME ESTIMATED. REPORTED VIA FACEBOOK. . |
| Jul 5, 8:10 PM CDT | TSTM WND DMG | 1 W Burnsville, MN | MINOR TREE AND ROOF DAMAGE IN BURNSVILLE. PING PONG BALL SIZED HAIL. TIME REPORTED IS TIME RECEIVED VIA SOCIAL MEDIA. |
| Jul 5, 8:10 PM CDT | TSTM WND GST 79 | 8 Sse Cannon Falls, MN | MESONET STATION CANNON FALLS 7SSE /MN042/. |
| Jul 5, 8:10 PM CDT | NON-TSTM WND GST 79 | 8 Sse Cannon Falls, MN | MESONET STATION CANNON FALLS 7SSE /MN042/. |
| Jul 5, 8:14 PM CDT | NON-TSTM WND GST 55 | 5 N Dennison, MN | AWOS STATION STANTON AP /SYN/. |
| Jul 5, 8:15 PM CDT | TSTM WND DMG | 5 S Cannon Falls, MN | TREE DOWN ON HWY 52. TIME ESTIMATED. |
| Jul 5, 8:24 PM CDT | TSTM WND DMG | Nerstrand, MN | NUMEROUS TREES DOWN UP TO 1.5 FT DIAMETER. . |
| Jul 5, 8:25 PM CDT | HIGH SUST WINDS 16 | 1 N Owatonna, MN | MESONET STATION OWATONNA /OWTNN/. |
| Jul 5, 8:39 PM CDT | NON-TSTM WND GST 40 | 3 Nw Owatonna, MN | AWOS STATION OWATONNA AP /OWA/. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.5 hours before the alert went out and 349 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -267 J/kg
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
861
WWUS83 KMPX 060032
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
732 PM CDT TUE JUL 5 2016
MNZ060-063-065>070-074>078-082>085-060230-
CARVER-BROWN-DAKOTA-WASECA-BLUE
EARTH-STEELE-SCOTT-WATONWAN-SIBLEY-WASHINGTON-RENVILLE-NICOLLET-
HENNEPIN-MCLEOD-RICE-GOODHUE-LE SUEUR-
732 PM CDT TUE JUL 5 2016
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
A LINE OF STRONG THUNDERSTORMS WILL AFFECT A LARGE PORTION OF
CENTRAL AND SOUTHERN MINNESOTA. TORRENTIAL RAINFALL WILL PRODUCE
AREAS OF FLOODING AND BRIEFLY IMPASSABLE ROADWAYS IN LOW AREAS.
AT 729 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR NEW ULM TO LE CENTER...MOVING SOUTHEAST AT 30MPH.
LOCATIONS IMPACTED INCLUDE...
MANKATO...OWATONNA...FARIBAULT...NORTHFIELD...NEW ULM...
BLOOMINGTON...EAGAN...EDEN PRAIRIE...BURNSVILLE...LAKEVILLE...
MINNETONKA AND APPLE VALLEY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 43 AND 88.
U.S. HIGHWAY 10 IN MINNESOTA BETWEEN MILE MARKERS 300 AND 302.
U.S. HIGHWAY 14 BETWEEN MILE MARKERS 84 AND 155.
U.S. HIGHWAY 169 BETWEEN MILE MARKERS 42 AND 123.
U.S. HIGHWAY 212 BETWEEN MILE MARKERS 136 AND 161.
U.S. HIGHWAY 61 BETWEEN MILE MARKERS 106 AND 123.
THIS INCLUDES THE FOLLOWING LOCATIONS
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4405 9474 4442 9487 4450 9487 4452 9491
4469 9497 4470 9389 4493 9372 4479 9280
4420 9282 4419 9304 4410 9305
TIME...MOT...LOC 0032Z 180DEG 0KT 4457 9323 4441 9512
$$
CLFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 5, 6:32 PM CDT, 1 hour earlier.
Area forecast discussion, Jul 5, 6:32 PM CDT, 1 hour before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 632 PM CDT TUE JUL 5 2016 .SHORT TERM...(This evening through Wednesday) Issued at 344 PM CDT Tue Jul 5 2016 The line has formed already from Appleton northeast into western Stearns county this afternoon. Confidence is now very high this line will continue strengthening while heading east southeast between the Minnesota River and I-94 for the next couple hours. As it develops a well organized cold pool, widespread wind damage will become the greatest threat with potential for high end wind gusts in excess of 80 mph. The swath of greatest wind damage will likely occur with the apex of the bow, which is currently forecast to track across the western and southern Twin Cities metro to as far south as Mankato - and points southeast later this evening. The SPC Day 1 outlook at 20Z has upgraded this area to a moderate risk with some potential for the line to become a derecho by the time it reaches Minneapolis/St Paul and points south. One thing that will need to be watched is whether a wake low develops, which may bring another round of damaging winds well behind the main thunderstorm activity. This will depend on the strength of the cold pool and forward speed of the line which will be monitored closely. .LONG TERM...(Wednesday night through Tuesday) Issued at 344 PM CDT Tue Jul 5 2016 In the extended we are looking at two periods with better, Thursday and again Monday into Tuesday next week. We will get a brief reprieve from the heat and humidity Friday and Saturday, but that looks to start its return back into the area Sunday out ahead of the system for early next week. Still a good deal of uncertainty with how precip chances will unfold Wednesday night into Thursday with models still showing a good deal of spread with how much convection will be accompanying the warm front as it lifts back north toward MN. Have highest pops during the day Thursday as an inverted trough develops across MN in response to a strong shortwave moving across the Dakotas. This upper low will allow a surface low to develop near Duluth Thursday night, with a good drying west wind and subsidence coming across southern MN, so sped up the departure of pops across MN Thursday night. Lingered some chance pops north of I-94 on Friday as they will be within the cyclonic flow and cold pool of a closed h5 low going across NW WI. This looks to be predominately diurnally driven, with weak instability limiting any severe threat on Friday. The nicest day of the week looks to line up perfectly with Saturday as high pressure moves across the state. This high will be off into the Great Lakes by Saturday night, with a strong return flow developing. Eventually this return flow will see a warm front come back on Sunday/Sunday night. The GFS/ECMWF keep us mainly dry through the weekend, but the Canadian shows a healthy burst of convection developing Sunday ahead of the warm front, which is why we maintained PoPs across MN as there will certainly be a good increase in elevated instability as the warm front moves in, so a thunder threat Sunday/Sunday night is certainly plausible, even if the ECMWF/GFS don't show anything at the moment. For the beginning of next week, the GFS/ECMWF show a low becoming occluded as it moves into southern Saskatchewan. Cold front associated with this low will move across MN on Monday, but will be running into a developing upper ridge as heights rise in response to the deepening low to our NW. This ridging and the stalling of the surface low in southern Canada will slow down the progress of the front, with the threat for showers and thunderstorms continuing for eastern MN and western WI going into Tuesday. Surface dewpoints ahead of the front will increase into the lower 70s and with temperatures again increasing into at least the mid/upper 80s, we should see another highly moist and unstable environment with the risk of severe weather and excessive rainfall returning. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 630 PM CDT Tue Jul 5 2016 Lines of thunderstorms developing along a front in southern Minnesota will be the main aviation concern in the next 6 hours with torrential rainfall, gusty winds, and very low visibilities of 1 mile or less. In addition, a few storms have produced wind gusts in excess of 50 knots. However, this will likely be very localized with mostly gusty winds of 20 to 40 knots. The best scenario is to continue thunderstorms along a line from KRWF to KMSP to KRNH with occasional visibilities dropping to 1-2 miles. Elsewhere, in central Minnesota, most of the thunderstorms will be far enough south to hold on to VFR conditions. After midnight, conditions will improve with VFR conditions expected through the remainder of the night and into Wednesday afternoon. Winds will eventually become more north- northeast. KMSP... As with the line of thunderstorms continued to build west to the South Dakota border, will leave thunder in the vicinity along with a temporary period of 2 miles in heavier rainfall. The strongest winds /gusts of 40 knots or more/ will have ended by 0030z, with only occasionally having a gust of 25-35 knots in the stronger storms. Conditions will improve after 3z with the best conditions after 6z along with winds slowly becoming more north-northeast. /OUTLOOK FOR KMSP/ Wed night...Mainly VFR. Chc -TSRA late. Wind E 5 kts. Thu...Mainly VFR. TSRA likely. Wind E 5-10 kts. Fri...Mainly VFR. Chc -TSRA. Wind NW 10-15. && .MPX Watches/Warnings/Advisories... WI...None. MN...None. && SHORT TERM...BORGHOFF LONG TERM...MPG AVIATION...JLT
Hazardous weather outlook, Jul 5, 3:05 PM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 305 PM CDT TUE JUL 5 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 062015- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 305 PM CDT TUE JUL 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD WIND DAMAGE IS EXPECTED ACROSS CENTRAL AND SOUTHERN MINNESOTA LATE THIS AFTERNOON AND EARLY THIS EVENING...INCLUDING IN THE TWIN CITIES METRO AREA...WITH SOME LARGE HAIL AND A FEW TORNADOES ALSO POSSIBLE. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS SOUTHERN MINNESOTA AND AN ENHANCED RISK ELSEWHERE. HEAVY RAINFALL AND LOCALIZED FLOODING ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHANCES OF THUNDERSTORMS CONTINUE FROM WEDNESDAY NIGHT THROUGH FRIDAY MORNING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHERN MINNESOTA THURSDAY. LOCALLY HEAVY RAINFALL AND FLASH FLOODING ARE POSSIBLE AREA WIDE THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING. BORGHOFF
In the hours before
Special weather statement, Jul 5, 7:13 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
713 PM CDT TUE JUL 5 2016
MNZ063-WIZ023-024-060100-
WASHINGTON-ST. CROIX-PIERCE-
713 PM CDT TUE JUL 5 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ST. CROIX AND PIERCE
COUNTIES...
AT 713 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER RIVER FALLS...
MOVING EAST AT 30 MPH.
WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RIVER FALLS...HUDSON...PRESCOTT...NORTH HUDSON...BAYPORT...ELLSWORTH...
AFTON...BALDWIN...HAMMOND...ROBERTS...WOODVILLE AND ELMWOOD.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 94 IN MINNESOTA NEAR MILE MARKER 258.
INTERSTATE 94 IN WISCONSIN BETWEEN MILE MARKERS 1 AND 31.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4455 9233 4457 9251 4457 9255 4460 9256
4461 9261 4466 9264 4474 9279 4505 9278
4497 9214 4457 9214
TIME...MOT...LOC 0013Z 288DEG 27KT 4484 9259
JRBLocal storm report, Jul 5, 7:19 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
719 PM CDT TUE JUL 5 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM NON-TSTM WND DMG 1 ENE CAMBRIDGE 45.57N 93.20W
07/05/2016 ISANTI MN TRAINED SPOTTER
WAKE LOW WINDS FROM THE EAST HAVE BLOWN OVER
A LARGE STANDARD STOP LIGHT POLE AND ARM.
REPORTED AT HWY 95 AND OPPORTUNITY BLVD,
CAMBRIDGE, MN.
&&
CARLYONLocal storm report, Jul 5, 7:22 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
722 PM CDT TUE JUL 5 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM TSTM WND GST 1 S EDEN PRAIRIE 44.83N 93.46W
07/05/2016 M60 MPH HENNEPIN MN ASOS
.
&&
CARLYONLocal storm report, Jul 5, 7:25 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
725 PM CDT TUE JUL 5 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 2 SW MAPLE GROVE 45.09N 93.49W
07/05/2016 HENNEPIN MN TRAINED SPOTTER
BASS LAKE RD WEST BOUND AT NOTTINGHAM
PARKWAY - STREET LIGHT ARM IS BENT SO FAR
THAT LIGHTS NO LONGER POINT AT TRAFFIC
LANES. ARM IS TWISTED ABOUT 45 DEGREES FROM
CORRECT POSITION. ALSO, NUMEROUS TREES DOWN
OF AROUND 8" IN DIAMETER.
&&
CARLYONLocal storm report, Jul 5, 7:28 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
728 PM CDT TUE JUL 5 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM FLOOD 1 W LE SUEUR 44.46N 93.93W
07/05/2016 SIBLEY MN TRAINED SPOTTER
UNDERPASS JUST ON THE OTHER SIDE OF THE MN
RIVER BRIDGE IN LE SUEUR IS FLOODED WITH
SEVERAL FEET OF WATER.
&&
CARLYONSpecial weather statement, Jul 5, 7:32 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
732 PM CDT TUE JUL 5 2016
MNZ060-063-065>070-074>078-082>085-060230-
CARVER-BROWN-DAKOTA-WASECA-BLUE
EARTH-STEELE-SCOTT-WATONWAN-SIBLEY-WASHINGTON-RENVILLE-NICOLLET-
HENNEPIN-MCLEOD-RICE-GOODHUE-LE SUEUR-
732 PM CDT TUE JUL 5 2016
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
A LINE OF STRONG THUNDERSTORMS WILL AFFECT A LARGE PORTION OF
CENTRAL AND SOUTHERN MINNESOTA. TORRENTIAL RAINFALL WILL PRODUCE
AREAS OF FLOODING AND BRIEFLY IMPASSABLE ROADWAYS IN LOW AREAS.
AT 729 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR NEW ULM TO LE CENTER...MOVING SOUTHEAST AT 30MPH.
LOCATIONS IMPACTED INCLUDE...
MANKATO...OWATONNA...FARIBAULT...NORTHFIELD...NEW ULM...
BLOOMINGTON...EAGAN...EDEN PRAIRIE...BURNSVILLE...LAKEVILLE...
MINNETONKA AND APPLE VALLEY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 43 AND 88.
U.S. HIGHWAY 10 IN MINNESOTA BETWEEN MILE MARKERS 300 AND 302.
U.S. HIGHWAY 14 BETWEEN MILE MARKERS 84 AND 155.
U.S. HIGHWAY 169 BETWEEN MILE MARKERS 42 AND 123.
U.S. HIGHWAY 212 BETWEEN MILE MARKERS 136 AND 161.
U.S. HIGHWAY 61 BETWEEN MILE MARKERS 106 AND 123.
THIS INCLUDES THE FOLLOWING LOCATIONS
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4405 9474 4442 9487 4450 9487 4452 9491
4469 9497 4470 9389 4493 9372 4479 9280
4420 9282 4419 9304 4410 9305
TIME...MOT...LOC 0032Z 180DEG 0KT 4457 9323 4441 9512
CLFThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:16 PM CDT | Flash Flood Warning | MPX | Anoka, Hennepin, Ramsey | 4 hr |
| Jul 5, 7:20 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Rice, Scott | 55 min |
| Jul 5, 7:24 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Dakota, Hennepin, Ramsey, Scott | 29 min |
| Jul 5, 7:41 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue | 64 min |
| Jul 5, 7:56 PM CDT | Severe Thunderstorm Warning | MPX | Steele, Waseca | 64 min |
| Jul 5, 8:29 PM CDT | Special Weather Statement | MPX | Goodhue | 3 hr |
| Jul 5, 7:13 PM CDT | Special Weather Statement | MPX | Pierce | 47 min |
| Jul 5, 8:13 PM CDT | Severe Thunderstorm Warning | MPX | Pepin, Pierce | 62 min |
| Jul 5, 8:26 PM CDT | Tornado Warning | MPX | Pepin, Pierce | 34 min |
| Jul 5, 8:44 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Pepin | 61 min |
| Jul 5, 9:20 PM CDT | Severe Thunderstorm Warning | MPX | Eau Claire | 55 min |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.